Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 22, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Sep 28, 2007, 4:04 PM CDT for 6 counties in Kansas. It took effect at Sep 29, 2007, 3:32 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Sep 28, 2007, 4:04 PM CDT (21:04 UTC)
- In effect from
- Sep 29, 2007, 3:32 AM CDT
- Expired
- Sep 29, 2007, 8:30 PM CDT
- In force
- 17 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1886 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 720 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 282104 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 404 PM CDT FRI SEP 28 2007 KSZ032-033-047-048-050-291000- /O.NEW.KICT.WI.Y.0022.070929T1500Z-070930T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 404 PM CDT FRI SEP 28 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 10 PM CDT SATURDAY. WINDS WILL INCREASE ON SATURDAY MORNING AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS OF 35 TO 45 MPH WILL BE COMMON ACROSS PARTS OF CENTRAL KANSAS THROUGH SATURDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST-WEST HIGHWAYS. $$ SCHRECK
4 follow-up statements
000 WWUS73 KICT 290832 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 332 AM CDT SAT SEP 29 2007 KSZ049-291645- /O.EXA.KICT.WI.Y.0022.070929T1500Z-070930T0300Z/ SALINE- INCLUDING THE CITY OF...SALINA 332 AM CDT SAT SEP 29 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. SOUTHERLY WINDS WILL INCREASE THIS MORNING AHEAD OF STRENGTHENING LOW PRESSURE ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 40 OR 45 MPH WILL BE COMMON ACROSS PORTIONS OF CENTRAL KANSAS THROUGH SATURDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST-WEST HIGHWAYS. $$ KSZ032-033-047-048-050-291645- /O.CON.KICT.WI.Y.0022.070929T1500Z-070930T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...LYONS 332 AM CDT SAT SEP 29 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING. SOUTHERLY WINDS WILL INCREASE THIS MORNING AHEAD OF STRENGTHENING LOW PRESSURE ACROSS THE NORTHERN AND CENTRAL HIGH PLAINS. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 40 OR 45 MPH WILL BE COMMON ACROSS PORTIONS OF CENTRAL KANSAS THROUGH SATURDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST-WEST HIGHWAYS. $$ KLEINSASSER
000 WWUS73 KICT 291628 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1128 AM CDT SAT SEP 29 2007 KSZ032-033-047>050-300030- /O.CON.KICT.WI.Y.0022.000000T0000Z-070930T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 1128 AM CDT SAT SEP 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 40 OR 45 MPH WILL BE COMMON ACROSS PORTIONS OF CENTRAL KANSAS THROUGH SATURDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST-WEST HIGHWAYS. $$ COX
000 WWUS73 KICT 292029 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 329 PM CDT SAT SEP 29 2007 KSZ032-033-047>050-300300- /O.CON.KICT.WI.Y.0022.000000T0000Z-070930T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 329 PM CDT SAT SEP 29 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH...WITH GUSTS TO 40 OR 45 MPH WILL BE COMMON ACROSS PORTIONS OF CENTRAL KANSAS THROUGH SATURDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION...ESPECIALLY ON EAST-WEST HIGHWAYS. $$ SCHRECK
000 WWUS73 KICT 300130 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 830 PM CDT SAT SEP 29 2007 KSZ032-033-047>050-300230- /O.CAN.KICT.WI.Y.0022.000000T0000Z-070930T0300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 830 PM CDT SAT SEP 29 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. EVEN THOUGH GUSTY SOUTH WINDS WILL REMAIN OVER CENTRAL KANSAS TONIGHT...THEY WILL BE BELOW WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ LAWSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 28, 3:24 PM CDT, 40 minutes earlier.
Area forecast discussion, Sep 28, 3:24 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 324 PM CDT FRI SEP 28 2007 .DISCUSSION... FORECAST CHALLENGES INCLUDE GUSTY WINDS ON SATURDAY...AND DRY AIR BEHIND THE COLD FRONT ON SUNDAY. TONIGHT: SCATTERED CONVECTION CONTINUES TO PERSIST JUST WEST OF THE FORECAST AREA WHERE THERE IS AT LEAST 1000 J/KG MLCAPE AND LOW CIN. THE INSTABILITY QUICKLY DIMINISHES EAST OF PRATT AND MEDICINE LODGE...SO ASIDE FROM A LIGHT SHOWER IN THE FAR WESTERN EDGE OF THE FORECAST AREA WE WOULD NOT EXPECT ANY PRECIPITATION ACROSS THE AREA TONIGHT. DEWPOINTS HAVE DROPPED OFF INTO THE UPPER 40S AND LOWER 50S THROUGHOUT SOUTH CENTRAL KANSAS INTO NORTHEASTERN KANSAS...WITH DEWPOINTS IN THE 60S EAST AND WEST OF THIS NARROW STRIP OF MORE SHALLOW MOISTURE. SATURDAY-SATURDAY NIGHT: AHEAD OF THE COLD FRONT...WINDS WILL INCREASE BY 15Z...AND CONTINUE THROUGH THE EVENING HOURS. CONFIDENCE IS HIGH THAT PARTS OF CENTRAL KANSAS WILL REACH WIND ADVISORY CRITERIA ON SATURDAY...THEREFORE WE WILL BE ISSUING A WIND ADVISORY FROM 10AM THROUGH 10PM FOR THAT AREA. CONFIDENCE IS LOWER THAT SALINE COUNTY WILL REACH ADVISORY CRITERIA...SO WE WILL HOLD OFF FOR NOW AND LET THE NEXT SHIFT TAKE ANOTHER LOOK AT HOW STRONG THE WINDS WILL GET THERE. THE OTHER CONCERN FOR SATURDAY IS HOW LOW THE RELATIVE HUMIDITIES WILL GET AS WE MIX OUT IN THE AFTERNOON. FIRE WEATHER CONCERNS ARE DISCUSSED IN FURTHER DETAIL IN THE FIRE WEATHER SECTION BELOW. SUNDAY-SUNDAY NIGHT: FRONTAL PASSAGE TIMING ON SUNDAY IS STILL GETTING QUICKER...WITH THE FRONT INTO SOUTHEAST KANSAS BY SUNDAY EVENING. STRONG DRY AIR ADVECTION BEHIND THE FRONT WILL BRING DEWPOINTS DOWN INTO THE LOWER TO MIDDLE 30S. THE GFS IS EVEN INDICATING DEWPOINTS IN THE TEENS SUNDAY AFTERNOON...BUT THIS LOOKS TOO LOW. WE COULD CERTAINLY GET SOME STORMS ACROSS THE AREA ON SATURDAY NIGHT AND SUNDAY MORNING...BUT IT DOES NOT LOOK LIKE A WASHOUT. WITH THE QUICKER FRONTAL PASSAGE...WOULD EXPECT SEVERE WEATHER CHANCES TO BE CONFINED TO SOUTHEAST KANSAS. BY SUNDAY AFTERNOON THE FRONT SHOULD BE NEAR OR THROUGH WICHITA...WITH THE DRY AIR QUICKLY FILTERING IN BEHIND THE FRONT. MONDAY-THURSDAY: A PROGRESSIVE PATTERN CONTINUES THROUGH NEXT WEEK...AND MOISTURE QUICKLY RETURNS ON MONDAY. THE NEXT UPPER TROUGH MOVES THROUGH THE AREA ON TUESDAY AND TUESDAY NIGHT...WITH ANOTHER CHANCE FOR SOME PRECIPITATION. UPPER LEVEL SOUTHWESTERLY FLOW WILL BE IN PLACE FOR THE END OF THE WEEK. THIS PORTION OF THE FORECAST LOOKS TO BE IN GOOD SHAPE...SO LITTLE CHANGES HAVE BEEN MADE. SCHRECK && .AVIATION... SURFACE HIGH PRESSURE WILL CONTINUE TO DRIFT TO THE EAST THIS AFTERNOON WHICH WILL ALLOW FOR THE SOUTHERLY FLOW TO GRADUALLY INCREASE TO SPEEDS OF 10 TO 20KTS. THE WIND WILL SOMEWHAT DIMINISH THIS EVENING...BUT IT IS EXPECTED TO INCREASE TO SPEEDS OF 20 TO 25KTS AFTER SUNRISE AS THE UPPER LEVEL WAVE DIGS INTO THE ROCKIES. OTHERWISE...VFR CONDITIONS WILL PREVAIL. COX && .FIRE WEATHER... THE OTHER CONCERN FOR SATURDAY IS HOW LOW THE RELATIVE HUMIDITIES WILL GET AS WE MIX OUT IN THE AFTERNOON. AS WE SAW TODAY...DEWPOINTS SHOULD DROP DURING THE AFTERNOON AGAIN. DEPENDING HOW LOW THE RELATIVE HUMIDITY GETS DURING THE AFTERNOON...FIRE DANGER COULD BE IN THE EXTREME CATEGORY. AS FAR AS A RED FLAG WARNING...RELATIVE HUMIDITY SHOULD REMAIN AROUND 30 PERCENT (CRITERIA WOULD BE 20 PERCENT). NONETHELESS...FIRES COULD STILL EASILY GET OUT OF CONTROL WITH THE CONDITIONS TOMORROW. WITH SOME GUSTY WINDS AS WELL BEHIND THE FRONT ON SUNDAY...FIRE DANGER COULD AGAIN BE IN THE EXTREME CATEGORY. THE MINIMUM RELATIVE HUMIDITIES COULD GET AS LOW AS 20 PERCENT AND WINDS IN THE 15 TO 25 MPH RANGE...WE WILL HAVE TO CONTINUE TO MONITOR FOR A RED FLAG WARNING FOR SUNDAY AFTERNOON AND EVENING. SCHRECK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 64 85 65 80 / 10 10 10 40 HUTCHINSON 65 85 65 82 / 10 10 20 40 NEWTON 64 85 65 81 / 10 10 10 40 ELDORADO 63 85 65 80 / 10 0 10 40 WINFIELD-KWLD 64 85 65 78 / 0 0 10 40 RUSSELL 64 85 64 74 / 10 10 30 50 GREAT BEND 64 85 64 76 / 10 10 30 40 SALINA 64 85 65 79 / 10 10 20 50 MCPHERSON 64 85 65 81 / 10 10 20 40 COFFEYVILLE 59 86 63 78 / 0 0 10 40 CHANUTE 60 85 63 79 / 0 0 10 40 IOLA 60 85 63 79 / 0 0 10 40 PARSONS-KPPF 59 85 63 78 / 0 0 10 40 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM TO 10 PM CDT SATURDAY FOR KSZ032-033- 047-048-050. &&
Hazardous weather outlook, Sep 28, 2:35 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 235 PM CDT FRI SEP 28 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-291015- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 235 PM CDT FRI SEP 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ISOLATED THUNDERSTORM OR TWO MAY MOVE INTO PORTIONS OF SOUTH CENTRAL KANSAS MAINLY WEST OF A WICHITA TO HARPER LINE THIS AFTERNOON. NO STRONG OR SEVERE STORMS ARE EXPECTED. STRONG SOUTHERLY WINDS WILL PUSH THE RANGELAND FIRE DANGER INDEX INTO THE HIGH CATEGORY TODAY ACROSS PORTIONS OF CENTRAL AND SOUTH-CENTRAL KANSAS. RESTRICT OUTDOOR BURNING TO THE LATE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG SOUTHERLY WINDS MAY APPROACH 30 TO 40 MPH ON SATURDAY ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. THIS WILL RESULT IN A CONTINUED ELEVATED FIRE DANGER. THERE IS A CHANCE OF THUNDERSTORMS MOVING INTO CENTRAL AND PORTIONS OF SOUTH-CENTRAL KANSAS SATURDAY NIGHT AHEAD OF A POTENT STORM SYSTEM. A FEW STRONG STORMS WILL BE POSSIBLE. ON SUNDAY INTO SUNDAY EVENING...THIS SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS BRINGING A CHANCE OF STRONG TO SEVERE THUNDERSTORMS TO MAINLY EASTERN KANSAS. THERE STILL REMAINS SOME UNCERTAINTY WITH REGARD TO THE TIMING OF THIS STORM SYSTEM. PLEASE LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS...ESPECIALLY THOSE ISSUED OVER THE NEXT FEW DAYS. ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TUESDAY INTO WEDNESDAY. IT APPEARS AT LEAST A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE WITH THIS SYSTEM...MAINLY ON TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX/ADK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.